Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Taking Birth control pills backwards


 cheriemonty - Sun Sep 12, 2004 7:34 am

I accidentally started my pills backwards. I started with the pills that you take right before the dummy pills and was going the opposite way. Will that affect anything,I have probably taken a weeks worth.
 DeLWolcott - Fri Oct 07, 2005 9:22 am

Yes, you have taken the strongest pills in the pack which are the most effective during normal ovulation. Going backwards will more than likely start your period early. Your protection against pregnancy for this month is null and void since you would be taking the weakest pills at the normal time of ovulation.

Keep yourself protected in another manner this month, and go the right direction next month. Trust me. You are not the first, nor will you be the last, that this has happened to. ;)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us